MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 90 DEGREE SCREWDRIVER BPD ADAPTER; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 90 DEGREE SCREWDRIVER BPD ADAPTER; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Model Number SD03.505.006
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) of a rib fracture on (b)(6) 2020, the handle for 90 degrees screwdriver and adaptor for the 90 degrees screwdriver bound up together.The procedure was successfully completed with the manual 90 degree screwdriver.There was a ten (10) minutes surgical delay reported.Patient status is unknown.This report is for one (1) 90 degree screwdriver bpd adapter.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the 90 degree screwdriver bpd adapter (part # sd03.505.006 / lot # h792900) and handle for 90° screwdriver (part # 03.505.004 / lot # 8145704) was received at us cq.Both devices were received mated together.There were no visual defects on the exterior of the devices, it was unable to determine if other visual defects were present in the internal features of the devices as the devices could not be separated.The overall complaint was confirmed for the received 90 degree screwdriver bpd adapter.Although no definitive root-cause can be determined its possible there was an internal mechanical failure.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part #: sd03.505.006.Synthes lot number: h792900.Supplier lot #: h792900.Release to warehouse date: (b)(6) 2019.Supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
90 DEGREE SCREWDRIVER BPD ADAPTER
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10463448
Report Number2939274-2020-03848
Device Sequence Number16948564
Product Code HWE
UDI-Device Identifier10887587074221
UDI-Public(01)10887587074221
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD03.505.006
Device Catalogue NumberSD03.505.006
Device Lot NumberH792900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE FOR 90° SCREWDRIVER